Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    What causes severe constipation while on Adapex?

I have been on Adapex for 10 days now. I take a half a pill twice a day. I have been constipated for 7 days now. I have never had problems with my bowel movements in the past. It has always been normal for me to have Atleast one a day, until now. Constupation is a side effect, but when I asked my doctor about this she said that it was too soon for these symptoms to occure, and not to take any type of laxative. I have been drinking warm prune juice first thing in the mornings, and lots of water the remainder of the days. I feel something more needs to be done after 7 days.
Mon, 25 May 2015
Report Abuse
General & Family Physician 's  Response
Thank you for following up. There are lots of side effects:
- restless or hyperactive;
-headache, dizziness, tremors;
-insomnia;
-dry mouth;
-diarrhea or constipation;
-increased or decreased interest in sex, impotence.
I suggest-
1.Duphalac 15ml in the evening for 1 month, Darolac 1 capsule once for 1 month.
2.Glycerine suppositoria for adult.
3.Diet riched fibers,beets,olive oil,dahi,beets and carrot fresh juices.

Take care
Wishing you a good health!
Dr.Sagar Gaurav Shrivastva
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

After taking high mg antibiotics and hydrocodone for a serious tooth infection, I cannot go to the bathroom. This was made worse by a twisting fall...